Package Leaflet: Information for the user
Ibuprofen Kern Pharma20 mg/mloral suspension EFG
Read this leaflet carefully before you start to take this medicine because it contains important information for you.
Ibuprofeno belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs).
This medicine is indicated for the treatment of fever and mild to moderate pain.
Do not take Ibuprofeno Kern Pharma
Warnings and precautions
Consult your doctor, pharmacist, or nurse before starting to take this medication.
Signs of allergic reaction to ibuprofen, such as respiratory problems, facial and neck swelling (angioedema), and chest pain, have been reported. Stop using Ibuprofeno Kern Pharma immediately and contact your doctor or emergency medical services if you notice any of these signs.
Inform your doctor:
Skin reactions
Be particularly careful with Ibuprofeno Kern Pharma:
Severe skin reactions, such as exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, drug reaction with eosinophilia and systemic symptoms (DRESS), generalized acute pustular psoriasis (PEGA), have been reported in association with ibuprofen treatment. Discontinue Ibuprofeno Kern Pharma immediately and seek medical attention if you notice any of these symptoms.
Cardiovascular precautions:
Nonsteroidal anti-inflammatory drugs (NSAIDs) like ibuprofen may be associated with a small increased risk of heart attack or stroke, especially when used in high doses. Do not exceed the recommended dose or treatment duration.
Inform your doctor or pharmacist before taking Ibuprofeno Kern Pharma if:
- You have heart problems, including heart failure, angina (chest pain), or have had a heart attack, coronary artery bypass surgery, peripheral artery disease, or any type of stroke (including a "mini-stroke" or transient ischemic attack "TIA").
- You have high blood pressure, diabetes, high cholesterol, a family history of heart disease or stroke, or are a smoker.
Additionally, this type of medication may cause fluid retention, especially in patients with heart failure and/or high blood pressure (hypertension).
Precautions during pregnancy and in fertile women:
Do not administer ibuprofen during the first and second trimesters of pregnancy unless strictly necessary, as ibuprofen treatment has been associated with an increased risk of congenital anomalies (birth defects) or miscarriage. If necessary, the dose and duration will be limited to the minimum possible.
During the third trimester, ibuprofen administration is contraindicated.
For fertile women, consider that ibuprofen-type medications have been associated with a decrease in fertility.
Infections
Ibuprofen may mask the signs of an infection, such as fever and pain. Therefore, it is possible that Ibuprofeno may delay the appropriate treatment of the infection, increasing the risk of complications. This has been observed in pneumonia caused by bacteria and skin infections related to chickenpox. If you take this medication while having an infection and the infection symptoms persist or worsen, consult a doctor without delay.
Interference with laboratory tests:
Inform your doctor if you are about to undergo a clinical analysis and are taking or have recently taken ibuprofen.
Use of Ibuprofeno Kern Pharma with other medications
Inform your doctor or pharmacist if you are taking, or have recently taken, any other medication, including those purchased without a prescription.
Ibuprofeno Kern Pharma may affect or be affected by other medications. For example:
Other medications may also affect or be affected by Ibuprofeno Kern Pharma treatment. Therefore, always consult your doctor or pharmacist before using Ibuprofeno Kern Pharma with other medications.
Use of Ibuprofeno Kern Pharma with food and beverages
It is recommended to take Ibuprofeno Kern Pharma with food or immediately after eating to reduce the possibility of stomach discomfort.
Pregnancy and breastfeeding
Consult your doctor or pharmacist before using any medication.
Ibuprofen should not be taken during pregnancy, especially during the third trimester, as it may be harmful to the fetus (see "Precautions during pregnancy and in fertile women"). It may cause kidney and heart problems in your fetus. It may affect your predisposition and that of your baby to bleeding and delay or prolong labor more than expected. Do not take ibuprofen during the first 6 months of pregnancy unless it is clearly necessary and as indicated by your doctor. If you need treatment during this period or while trying to become pregnant, you should take the minimum dose for the shortest possible time. From week 20 of pregnancy, ibuprofen may cause kidney problems in your fetus if taken for more than a few days, which may lead to low amniotic fluid levels (oligohydramnios) or narrowing of a blood vessel (ductus arteriosus) in your baby's heart. If you need treatment for more than a few days, your doctor may recommend additional checks.
Although only small amounts of the medication pass into breast milk, it is recommended not to take ibuprofen for prolonged periods during breastfeeding. It is not necessary to stop breastfeeding during a short treatment with the recommended dose for pain and fever.
Therefore, if you become pregnant or are breastfeeding, consult your doctor.
If a single dose of ibuprofen or a short treatment period is administered, no special precautions are necessary.
However, in the case of prolonged treatment, caution is recommended due to the possibility of central nervous system-related side effects such as dizziness, vertigo, visual disturbances, or others. If you experience these symptoms, you should not drive or operate machinery.
Important information about some components of Ibuprofeno Kern Pharma
This medication may cause headaches, stomach discomfort, and diarrhea due to its glycerol content.
This medication contains maltitol syrup. If your doctor has indicated that you have a certain sugar intolerance, consult with them before taking this medication.
Patients with low-sodium diets should note that this medication contains 1.84 mg (0.08 mmol) of sodium per ml of oral suspension.
Follow exactly the administration instructions indicated by your doctor. Consult your doctor or pharmacist if you have doubts.
Remember to take your medication.
Your doctor will indicate the duration of treatment with Ibuprofeno Kern Pharma. Do not suspend treatment beforehand, as the expected results will not be obtained. Similarly, do not use Ibuprofeno for a longer period than indicated by your doctor.
The most effective dose should be used for the shortest duration necessary to alleviate symptoms. If you have an infection, consult a doctor immediately if symptoms (such as fever and pain) persist or worsen (see section 2).
This medication is a suspension for oral administration.
For an exact dosage, the containers contain an oral syringe graduated to 5 ml. The syringe must be cleaned and dried after each use.
Patients with stomach discomfort should take the medication during meals.
Children:
The dose of ibuprofen to be administered depends on the child's age and weight. Generally, the recommended daily dose is 20 to 30 mg per kg of body weight, divided into three or four individual doses. It is recommended not to exceed the maximum daily dose of 40 mg per kg of body weight of ibuprofen.
This medication is not recommended for children under 3 months.
The interval between doses will depend on the evolution of symptoms, but will never be less than 4 hours.
However, as a guideline, the following dosing schedule is recommended:
Age | Body weight | Dosage |
Infants from 3 to 6 months | Approximately 5 to 7.6 kg | 2.5 ml 3 times a day (corresponding to 150 mg of ibuprofen/day) |
Infants from 6 to 12 months | Approximately 7.7 kg to 9 kg | 2.5 ml 3 to 4 times a day (corresponding to 150 mg-200 mg of ibuprofen/day) |
Children from 1 to 3 years | Approximately 10 kg to 15 kg | 5.0 ml 3 to 4 times a day (corresponding to 300 mg-400 mg of ibuprofen/day) |
Children from 4 to 6 years | Approximately 16 kg to 20 kg | 7.5 ml 3 to 4 times a day (corresponding to 450 mg-600 mg of ibuprofen/day) |
Children from 7 to 9 years | Approximately 21 kg to 29 kg | 10.0 ml 3 to 4 times a day (corresponding to 600 mg-800 mg of ibuprofen/day) |
Children from 10 to 12 years | Approximately 30 kg to 40 kg | 15.0 ml 3 to 4 times a day (corresponding to 900 mg-1200 mg of ibuprofen/day) |
Adults and adolescents:
The recommended dose is 20 ml 3 to 4 times a day (equivalent to 1200-1600 mg of ibuprofen/day), as long as symptoms persist.
Due to the amount of ibuprofen contained in this medication, it is recommended to use other presentations more suitable for ibuprofen treatment in adults and adolescents (over 12 years).
Patients with kidney and/or liver diseases:
If you have a kidney and/or liver disease, your doctor may prescribe a lower dose than usual. If so, take the exact dose prescribed by your doctor.
Older patients:
If you are over 60 years old, your doctor may prescribe a lower dose than usual. If so, you can only increase the dose once your doctor has confirmed that you tolerate the medication well.
It is essential to use the smallest dose that alleviates/controls pain and not to take this medication for longer than necessary to control your symptoms.
Consult your doctor if during the treatment period symptoms persist or worsen.
If you estimate that the action of this medication is too strong or too weak, inform your doctor or pharmacist.
If you take more Ibuprofeno Kern Pharma than you should
If you have taken more of the medication than you should, or if a child has accidentally ingested the contents of the container, consult your doctor or pharmacist immediately, the Toxicological Information Service, phone: 91 562 04 20, or go to the nearest hospital to inform yourself about the risk and ask for advice on the measures to be taken, indicating the medication and the amount ingested. It is recommended to bring the container and the medication package to the healthcare professional.
The symptoms of an overdose may include: stomach pain, nausea, vomiting (which may contain blood-stained mucus), indifference, sleepiness, headache, involuntary eye movements, buzzing in the ears, confusion, and muscle coordination problems. More severe symptoms may appear, such as intestinal hemorrhage, low blood pressure, low body temperature, metabolic acidosis, convulsions, kidney function impairment, coma, respiratory distress in adults, and transient cessation of breathing in children (after ingesting large amounts).
At high doses, symptoms of drowsiness, chest pain, palpitations, loss of consciousness, convulsions (mainly in children), weakness, and dizziness, blood in the urine, low potassium levels in the blood, chills, and breathing problems have been reported.
If a severe intoxication has occurred, the doctor will take the necessary measures.
In case of ingestion of significant amounts, activated charcoal should be administered. Gastric emptying will be considered if significant amounts have been ingested and within the 60 minutes following ingestion.
If you forgot to take Ibuprofeno Kern Pharma
Do not take a double dose to compensate for the missed dose.
If you forget to take your dose, take it as soon as you remember. However, if the next dose is due soon, skip the missed dose and take the next dose at its usual time.
Like all medications, Ibuprofeno Kern Pharma may cause side effects, although not everyone will experience them.
If you consider that any of the side effects you are experiencing are severe or if you notice any side effect not mentioned in this leaflet, inform your doctor or pharmacist.
Side effects of medications such as ibuprofen are more common in people over 65 years old.
The incidence of side effects is lower in short-term treatments and if the daily dose is below the maximum recommended dose.
Frequencies are established according to the following classification: very common (in more than 1 in 10 patients); common (between 1 and 10 in 100 patients); uncommon (between 1 and 10 in 1,000 patients); rare (between 1 and 10 in 10,000 patients); very rare (less than 1 in 10,000 patients); frequency unknown (cannot be estimated from available data).
The following side effects have been observed:
Gastrointestinal:
The most common side effects that occur with medications such as Ibuprofeno are gastrointestinal: peptic ulcers, digestive bleeding, perforations (in some cases fatal), especially in elderly patients. Nausea, vomiting, diarrhea, flatulence, constipation, stomach burning, abdominal pain, blood in stool, vomiting blood, mouth ulcers, worsening of ulcerative colitis and Crohn's disease (a chronic disease in which the immune system attacks the intestine causing inflammation that usually produces bloody diarrhea) have also been observed. Less frequently, gastritis has been observed.
Other side effects are: Uncommon: mucosal inflammation with ulcer formation. Rare: esophageal inflammation, esophageal stricture (esophageal stenosis), exacerbation of intestinal diverticulum disease, non-specific hemorrhagic colitis (gastroenteritis with bloody diarrhea). Very rare: pancreatitis.
Cardiovascular:
Medications such as Ibuprofeno may be associated with a moderate increase in the risk of suffering a heart attack ("myocardial infarction") or stroke.
Chest pain, which can be a sign of a potentially severe allergic reaction called Kounis syndrome.
Edema (fluid retention), hypertension, and heart failure have also been observed in association with treatments with medications of the type Ibuprofeno.
Cutaneous::
Stop treatment with Ibuprofeno Kern Pharma and seek immediate medical attention if you notice any of the following symptoms:
Medications such as Ibuprofeno may be associated, in very rare cases, with severe blistering reactions such as Stevens-Johnson syndrome (widespread erosions affecting the skin and two or more mucous membranes and painful lesions of purple color, preferably on the trunk) and toxic epidermal necrolysis (erosions in mucous membranes and painful lesions with necrosis and skin detachment).
Drug reaction with eosinophilia and systemic symptoms: A severe skin reaction known as DRESS syndrome can occur. Symptoms of DRESS syndrome include: skin eruption, lymph node inflammation, and elevated eosinophils (a type of white blood cell).
Other side effects are: Common: skin rash. Uncommon: skin redness, itching, or swelling, purpura (purple spots on the skin). Very rare: hair loss, erythema multiforme (skin lesion), light-sensitive skin reactions, inflammation of skin blood vessels. Exceptionally, severe skin infections and complications in soft tissue during chickenpox may occur.
Unknown frequency: Generalized, red, scaly eruption, with subcutaneous nodules and blisters, located mainly in skin folds, trunk, and upper limbs, accompanied by fever at the beginning of treatment (acute generalized pustular psoriasis). Stop taking Ibuprofeno Kern Pharma if you experience these symptoms and seek immediate medical attention. See section 2.
Immune system:
Uncommon: transient edema in skin, mucous membranes, or sometimes in internal organs (angioedema), mucous membrane inflammation, bronchospasm (bronchi constriction that prevents air from reaching the lungs). Rare: severe allergic reactions (anaphylactic shock). In case of severe generalized hypersensitivity reaction, facial swelling, tongue, and laryngeal swelling, bronchospasm, asthma, tachycardia, hypotension, and shock may occur. Very rare: joint pain and fever (lupus erythematosus).
Central nervous system:
Common: fatigue or drowsiness, headache, dizziness, or feeling unsteady. Rare: paresthesia (numbness, tingling, or prickling sensations, more common in hands, feet, arms, or legs). Very rare: aseptic meningitis (inflammation of the meninges, which are the membranes that protect the brain and spinal cord, not caused by bacteria). In most cases where aseptic meningitis has been reported with ibuprofen, the patient had some form of autoimmune disease (such as systemic lupus erythematosus or other collagen diseases), which was a risk factor. Symptoms of aseptic meningitis observed were neck stiffness, headache, nausea, vomiting, fever, or disorientation.
Psychiatric:
Uncommon: insomnia, anxiety, restlessness. Rare: disorientation or confusion, nervousness, irritability, depression, psychotic reaction.
Auditory:
Common: vertigo. Uncommon: ringing or buzzing in the ears. Rare: hearing difficulty.
Ocular:
Uncommon: vision disturbances. Rare: abnormal or blurred vision.
Haematological:
Rare: decreased platelets, decreased white blood cells (may manifest as frequent infections with fever, chills, or sore throat), decreased red blood cells (may manifest as difficulty breathing and pale skin), decreased granulocytes (a type of white blood cell that may predispose to infections), pancytopenia (deficiency of red and white blood cells and platelets in the blood), agranulocytosis (very large decrease in granulocytes), aplastic anemia (bone marrow insufficiency to produce different types of cells) or hemolytic anemia (premature destruction of red blood cells). The first symptoms are: fever, sore throat, superficial mouth ulcers, flu-like symptoms, extreme fatigue, nasal and cutaneous bleeding.
Very rare: prolonged bleeding time.
Renal::
Based on the experience with NSAIDs in general, cases of interstitial nephritis (kidney disorder), nephrotic syndrome (characterized by protein in the urine and body swelling), and renal insufficiency (sudden loss of kidney function) cannot be ruled out.
Heptatic::
Medications such as Ibuprofeno may be associated, in rare cases, with liver damage. Other rare side effects are: hepatitis (inflammation of the liver), liver function abnormalities, and jaundice (yellowing of the skin and eyes). Unknown frequency: liver failure (severe deterioration of the liver).
General:
Worsening of inflammation during infectious processes.
Until now, no severe allergic reactions have been reported with Ibuprofeno, although they cannot be ruled out. Manifestations of this type of reaction may include fever, skin rash, abdominal pain, severe headache, nausea, vomiting, facial swelling, tongue, and throat swelling, difficulty breathing, asthma, palpitations, hypotension, or shock.
If any of the following side effects appear, stop treatment and seek immediate medical attention:
Reporting of side effects
If you experience any type of side effect, consult your doctor, pharmacist, or nurse, even if it is a possible side effect not mentioned in this leaflet. You can also report them directly through the Spanish System for the Pharmacovigilance of Medicines for Human Use: https://www.notificaram.es. By reporting side effects, you can contribute to providing more information on the safety of this medication.
Keep out of the sight and reach of children.
No special storage conditions are required.
Do not use this medicine after the expiration date that appears on the packaging after “CAD”. The expiration date is the last day of the month indicated.
Medicines should not be disposed of through drains or in the trash. Dispose of packaging and medicines you no longer need at the SIGRE collection point at the pharmacy.If in doubt, ask your pharmacist how to dispose of packaging and medicines you no longer need.By doing so, you will help protect the environment.
Composition of Ibuprofeno Kern Pharma
Appearance of Ibuprofeno Kern Pharma and contents of the packaging
White oral suspension with orange odor and taste.
Presented in a plastic bottle containing 200 ml of oral suspension. Includes a 5 ml graduated dosing syringe.
Also available in 400 mg and 600 mg tablets, and in effervescent granule sachets of 200 mg and 600 mg.
Holder of the marketing authorization and responsible for manufacturing
Kern Pharma, S.L.
Venus, 72 – Pol. Ind. Colón II
08228 Terrassa – Barcelona
Spain
Last review date of this leaflet:July 2024
Detailed and updated information on this medication is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS) http://www.aemps.gob.es/
Маєте питання щодо цього лікування або ваших симптомів? Зв'яжіться з ліцензованим лікарем для отримання допомоги та персонального догляду.